Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



More nice equations for nice groups

Author: Shreeram S. Abhyankar
Journal: Proc. Amer. Math. Soc. 124 (1996), 2977-2991
MSC (1991): Primary 12F10, 14H30, 20D06, 20E22
MathSciNet review: 1343676
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Nice quintinomial equations are given for unramified coverings of the affine line in nonzero characteristic $p$ with PSp$(2m,q)$ and Sp$(2m,q)$ as Galois groups where $m>2$ is any integer and $q>1$ is any power of $p$.

References [Enhancements On Off] (What's this?)

  • [A01] S. S. Abhyankar, Coverings of algebraic curves, American Journal of Mathematics 79 (1957), 825--856. MR 20:872
  • [A02] S. S. Abhyankar, Tame coverings and fundamental groups of algebraic varieties, Part I, American Journal of Mathematics 81 (1959), 46--94. MR 21:3428
  • [A03] S. S. Abhyankar, Galois theory on the line in nonzero characteristic, Dedicated to ``Feit-Serre-Email'', Bulletin of the American Mathematical Society 27 (1992), 68--133. MR 94a:12004
  • [A04] S. S. Abhyankar, Nice equations for nice groups, Israel Journal of Mathematics 88 (1994), 1--24. CMP 95:04
  • [Asc] M. Aschbacher, Finite Group Theory, Cambridge University Press, 1986. MR 89b:20001
  • [BuS] F. Buekenhout and E. E. Shult, On the foundations of polar geometry, Geometriae Dedicata 3 (1974), 155--170. MR 50:3091
  • [CaK] P. J. Cameron and W. M. Kantor, 2-Transitive and antiflag transitive collineation groups of finite projective spaces, Journal of Algebra 60 (1979), 384--422. MR 81c:20032
  • [Dic] L. E. Dickson, Linear Groups, Teubner, 1901.
  • [Kan] W. M. Kantor, Rank 3 characterizations of classical geometries, Journal of Algebra 36 (1975), 309--313. MR 52:8229
  • [LiK] M. W. Liebeck and P. Kleidman, The Subgroup Structure of the Finite Classical Groups, Cambridge University Press, 1990. MR 91g:20001
  • [Tay] D. E. Taylor, The Geometry of the Classical Groups, Heldermann Verlag, Berlin, 1992. MR 94d:20028
  • [Tit] J. Tits, Buildings of Spherical Type and Finite BN-Pairs, Springer Lecture Notes In Mathematics Number 386, 1974. MR 57:9866

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 12F10, 14H30, 20D06, 20E22

Retrieve articles in all journals with MSC (1991): 12F10, 14H30, 20D06, 20E22

Additional Information

Shreeram S. Abhyankar
Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907

Received by editor(s): March 21, 1995
Additional Notes: This work was partly supported by NSF grant DMS 91–01424 and NSA grant MDA 904–92–H–3035.
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society